[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.125.253. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1995

Conversions From Clozapine to Other Antipsychotic Drugs

Author Affiliations

Mailman Research Center 316 McLean Hospital 115 Mill St Belmont, Mass 02178
Toronto, Ontario
Dallas, Tex

Arch Gen Psychiatry. 1995;52(12):1071-1072. doi:10.1001/archpsyc.1995.03950240089014
Abstract

Conversions between dissimilar antipsychotic agents can be problematic. Agents of low potency present risks of central depressant and autonomic side effects, whereas agents of high potency carry a higher risk of inducing acute extrapyramidal effects. Conversions between clozapine and other more typical antipsychotic drugs, including the new agent risperidone,1 are increasingly common and may cause special problems. For example, over a dozen cases of worsening of psychotic symptoms after abrupt withdrawal from clozapine therapy have been reported2-7 and at least five additional similar cases have been observed recently at our centers (D.M.G and R.J.B., unpublished data, June 1995). These reactions often evolved over several days and so were much more rapid than relapses after stopping treatment with standard agents, which average 50% risk over a 3- to 4-month period.8,9 Moreover, several case reports6,10,11 and cases observed at our centers (by D.M.G., D.L.G., and R.J.B. May 1995)

First Page Preview View Large
First page PDF preview
First page PDF preview
×